Back to Ask the Diabetes Team Ask the Diabetes Team

From Georgetown, Ontario, Canada:

My daughter is a 6 year old type 1 diabetic. Her insulin regimen approximates to 10 units of N, 1 unit of R in the morning (about 7:30 A.M.) and 1 unit R in the evening (about 5 P.M.). She suffers from low readings in the morning and sometimes is woken by her low readings as early as 4 A.M. We have tried increasing her bedtime snack and usually give her about 30 grams of carb. We are currently using Humalog for her supper shot and sometimes do not give her any insulin at suppertime. She still gets low overnight. Any suggestions?


It sounds like you may benefit from giving your daughter Humalog at teatime instead of R and not giving any insulin at suppertime. She may still be going through the honeymoon period, so her insulin requirements overnight at present may be provided by her body's own insulin production.


Original posting 30 Nov 1999
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.